Couldn't find what you looking for?

TRY OUR SEARCH!

Hi, folks. My cousin has been diagnosed with morphine allergy. This can be tricky if she ever gets a need for morphine. I would like to know what dose of morphine can cause an allergy reaction. Can anyone tell me this? I will really appreciate all your help considering this matter.

Loading...

Hello. Medication allergies can be tricky. For an allergy reaction, a minimal quantity is enough for provoking it. In another words, it is the quality that counts, not quantity. So, your cousin must be careful. However, I hope she won’t need this drug ever. It is used for real severe pain like after surgery, severe trauma or cancer. She should consult a doctor about morphine derivates. I hope I’ve helped a little. Bye!
Reply

Loading...

Hi, I am just home from a hospital stay for the worst migraine of my life exacerbated by two allergic reactions to IV pain meds both given to me on different days in the ER.



My experience is that where/how the drug is administered is important too. I had three visits to the ER before being admitted. Twice a line was put into my arm at the fold for my elbow and the third line was on the top of my hand. I was given a coctail of drugs including benedril. When these didn't work I was given two doses of IV morphine via elbow on day one and sent home with morphine pills. This all happened over a 8 hour period in the ER. I did not sleep at all that night the next afternoon I was back at the ER starting all over again with the same intollerble pain. This time they gave me another coctail and finished up with IV Dilaudid. I was sent home with oral Dilaudid. I took three of the oral doses before going back to the ER again. I was in uncontroled vocal agony and pleading crying for help. With hindsight it was somewhat like a psychotic episode. I had no control over how inconsolable I was.



After I was admitted to the hospital the reactions begane to become clear as each drug was administered. I was given Morphine through my hand IV and in a few mins of injection my hand was burning red and itchy. I called for my nurse and told them I was having a reaction, 15 mins passed no nurse but hives were poping up on my hand and arm. 20 mins and the nurse comes in. She says she will get some benedril and comments on how quickly I reacted. It is over a full 30 mins before I get the benedril. Makes me wonder if I had an anaphylactic reaction if I would be dead now. This is a big city hospital in Massachusetts and I was in the private care wing.



Pushing the benedril fast gave me an enormous headache.... like I needed more....It did get rid of the initial migraine I presented with but left me with another one on the opposite side of my head.

So it was back to Dilauded but first a try with tramadol. These were given on top of each other so I am not sure which caused it but I because nauseated with dry heaves. I had not eaten much of anytng in three days. When you are in this hospitals ER they think you are too sick to need food I guess. I think if I had eaten I would have been vomiting.



They said they had neds for vertigo but didn't want me to have any. They wanted to sort out what was drug related and what was a real symptom. Hours later with no new drugs going in I started to feel lots better. Still had the headache but all the additional symptoms that were so awful were gone. They gave me oral Dilaudid for the headache. Within about 30 min. I was saing and feeling the same psychotic way I was feeling in the ER. Crying and moaning and carrying on like a child and asking why no one would help me. My nurse was horrible. She was disgusted with me and slammed my room door saying "Good Night" after giving me Valium to shut me up. I could not get anyone except my husband to understand this was a drug reaction. The nurse wanted to give me two more doses of Dilaudid for the pain I was complaining about....despite my telling her NO I didn't want any more drugs.



This experience has taught me that reactions can come from different levels of the drugs and many reactions are not recognizable at the first reaction. You need to have someone with you to help you think and observe your reactions.



I asked the doctors what do I do if I get another bad migraine that my regulare migrain meds doesn't work on. They told me there are many morphine related drugs that I would be able to take that would not cause the same allergic reaction. I will never take Dilaudid again.



It has taken me years to put together that I may be allergic to an inert ingreadient in Tylenol and Advil PM. For years when I have been sick I have gotten a full, flat, red, trunk rash. First I assumed it was antibiotics because I have known I am allergic to penecillin since I was a kid and injected with it. I am now 50 and wonder how many of the antibiotics I think I am allergic to maybe I am not. I discovered that if I take tylenol for several days I get the same trunk rash. I tested this when I was not sick. So I thought this mystery rash was solved until I took some Advil PM. and got the same rash.



Now I take Advil everyday to deal with microdiskectomy surgery siatic pain, and have no problem with it. I can also take Benedril for allergies with no problem. I have always taken it to deal with the trunk rash. So now I am getting a trunk rash from those ingreadients. I am thinking it must be one of the non active ingreadients that is in both tylenol and Advil PM. *sigh*



So to answer your question it can take several doses befoe an allergy shows. It is my understanding that with each reaction ones sensitivity becomes stronger and the reaction will happen sooner. My father is allergic to bees and his sensitivity has increased with each sting. He it now totally anaphylactic to one sting. It happens in seconds.



If she needs a strong pain medication there are many that can be used in place of morphine. I carry a card with me at all times stating my medication allergies. Emergency personal do monitor a patient when drug is administered looking specifically for drug interactions and allergic reactions. They have counter agents ready just in case they are needed.

Most emergency personal are better prepared to deal with reactions then regular hospital nurses. Hospital nurses tend to be automatons that are only able to carry out there written orders from the doctors. emergency people can actually think on their feet. Its the nature of their job.
Reply

Loading...